Alert archive / New York / Wind Advisories in 2009

Wind Advisory 7, NWS Albany, NY

December 8, 2009Columbia County, Rensselaer County, New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this wind advisory at Dec 8, 2009, 4:11 PM EST for Columbia County, Rensselaer County, New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Dec 9, 2009, 4:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 4:11 PM EST (21:11 UTC)
In effect from
Dec 9, 2009, 4:00 AM EST
Expired
Dec 9, 2009, 6:05 PM EST
In force
14 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 69 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 082111
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EST TUE DEC 8 2009

MAZ001-025-NYZ054-061-VTZ013-014-091100-
/O.NEW.KALY.WI.Y.0007.091209T0900Z-091209T2100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...BENNINGTON...JACKSONVILLE...NEWFANE
411 PM EST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY FOR
THE TACONICS...BERKSHIRES AND THE SOUTHERN GREEN MOUNTAINS OF
VERMONT.

A STRONG STORM SYSTEM OVER THE CENTER OF THE NATION WILL APPROACH
THE REGION OVERNIGHT. SOUTHEAST WINDS AHEAD OF THIS STORM WILL
INCREASE TO SUSTAIN SPEEDS OF 25 TO 35 MPH AFTER 4 AM...WITH GUSTS
BETWEEN 45 AND 50 MPH THROUGH MOST OF WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
3 follow-up statements
000 
WWUS71 KALY 090937
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
437 AM EST WED DEC 9 2009

MAZ001-025-NYZ054-061-VTZ013-014-092100-
/O.CON.KALY.WI.Y.0007.000000T0000Z-091209T2100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...BENNINGTON...JACKSONVILLE...NEWFANE
437 AM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

A STRONG STORM SYSTEM OVER THE WESTERN GREAT LAKES WILL APPROACH
THE REGION TODAY. SOUTHEAST WINDS AHEAD OF THIS STORM WILL
INCREASE TO SUSTAIN SPEEDS OF 25 TO 35 MPH AFTER 6 AM...WITH GUSTS
BETWEEN 45 AND 50 MPH THROUGH MOST OF TODAY. AFTER 4 PM...AND
CONTINUING INTO THIS EVENING...THE WINDS WILL DIMINISH TO 15 TO
25 MPH...THEN SHIFT TO THE SOUTHWEST AND WEST OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KALY 091950
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EST WED DEC 9 2009

MAZ001-025-NYZ054-061-VTZ013-014-100000-
/O.EXT.KALY.WI.Y.0007.000000T0000Z-091210T0000Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...BENNINGTON...JACKSONVILLE...NEWFANE
250 PM EST WED DEC 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST FOR THE NORTHERN
AND CENTRAL TACONICS...AS WELL AS BENNINGTON AND WESTERN WINDHAM
COUNTIES OF SOUTHERN VERMONT.

A STRONG STORM SYSTEM OVER THE EASTERN GREAT LAKES REGION WILL
APPROACH THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING.
SOUTHEAST WINDS AHEAD OF THIS STORM WILL INCREASE TO SUSTAINED
SPEEDS OF 25 TO 35 MPH...WITH GUSTS BETWEEN 45 AND 55 MPH. 
AFTER 7 PM...AND CONTINUING INTO THIS EVENING...THE WINDS WILL
DIMINISH TO 15 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH...THEN SHIFT TO
THE SOUTHWEST AND WEST OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KALY 092305
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EST WED DEC 9 2009


MAZ001-025-NYZ054-061-VTZ013-014-100015-
/O.CAN.KALY.WI.Y.0007.000000T0000Z-091210T0000Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS...
CHATHAM...BENNINGTON...JACKSONVILLE...NEWFANE
605 PM EST WED DEC 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY FOR THE TACONICS...BERKSHIRES AND SOUTHERN VERMONT. 

THE WIND GUSTS WHICH EARLIER HAD OCCASONALLY GUSTED IN EXCESS OF
50 MPH...HAVE SIGIFICANTLY SUBSIDED IN THIS AREA. WIND GUSTS TO 30
MPH FROM THE SOUTHEAST OR SO WILL BE STILL BE COMMON FOR AWHILE
THIS EVENING ESPECIALLY OVER THE SOUTHERN GREENS...BUT FALLING WELL
SHORT OF THE 46 MPH ADVISORY NEEDED FOR A WIND ADVISORY.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 8, 12:56 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 8, 12:56 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1256 PM EST TUE DEC 8 2009

.SYNOPSIS...
A WEAK RIDGE OF HIGH PRESSURE WILL SLIDE EAST ACROSS THE REGION
TODAY...PROVIDING GENERALLY FAIR WEATHER AND SEASONABLY COLD
TEMPERATURES. A DEVELOPING LOW PRESSURE SYSTEM WILL TRACK FROM THE
SOUTHERN PLAINS INTO THE EAST CENTRAL GREAT LAKES TONIGHT AND
WEDNESDAY...BRINGING SNOW TO THE REGION LATE TONIGHT...AND A WINTRY
MIX WEDNESDAY MORNING BEFORE CHANGING TO RAIN BY AFTERNOON. WINDY
AND MUCH COLDER CONDITIONS WILL FOLLOW IN THE WAKE OF THIS STORM FOR
THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 530 AM EST...WE WILL ISSUE A MINOR UPDATE TO ACCOUNT FOR SNOW
SHOWERS/FLURRIES ACROSS THE SOUTHERN TACONICS...HEADING TOWARD NW
CT. WE EXPECT THESE TO REACH AT LEAST NORTHERN LITCHFIELD COUNTY
OVER THE NEXT 2 HOURS...POSSIBLY PRODUCING A COATING TO A FEW TENTHS
OF AN INCH ACCUM.

PREVIOUS DISCUSSION FOLLOWS...

AS OF 430 AM EST...A PLUME OF LAKE EFECT SNOW SHOWERS/FLURRIES
EXTENDS ESE DOWN THE MOHAWK VALLEY...INTO WESTERN PORTIONS OF THE
CAPITAL REGION. WE EXPECT THIS BAND TO PERSIST THROUGH SUNRISE...AND
PERHAPS A COUPLE OF HOURS THEREAFTER...BEFORE GRADUALLY DISSIPATING
WITH A LOWERING INVERSION LEVEL. HOWEVER...A DUSTING TO UP TO AN
INCH COULD OCCUR WITHIN THIS BAND THIS MORNING...WITH THE HIGHER
AMOUNTS ACROSS THE WESTERN MOHAWK VALLEY. SOME SNOW SHOWERS/FLURRIES
WILL LIKELY MIGRATE PERIODICALLY INTO THE CAPITAL REGION AS WELL
THROUGH MID MORNING...AND INTO THE WESTERN BERKSHIRES AS
WELL...WHERE A COATING TO LESS THAN AN INCH COULD ALSO OCCUR.

OTHERWISE...SOME LOWER CLOUDS WILL LIKELY LINGER INTO THE EARLY
AFTERNOON FOR AREAS FROM THE CAPITAL REGION N AND E...AS LAKE
MOISTURE BECOMES TRAPPED BENEATH THE AFOREMENTIONED LOWERING
INVERSION. IN FACT...SOME AREAS THAT INITIALLY RECEIVE SUNSHINE THIS
MORNING ACROSS NORTHERN PORTIONS OF THE HUDSON VALLEY MAY CLOUD UP
ONCE AGAIN BY MID MORNING ONCE MIXING COMMENCES.

GIVEN THAT WE EXPECT MORE CLOUDS...WE HAVE INDICATED MAXES COLDER
THAN A MAV/MET MOS BLEND...WITH MAINLY MID/UPPER 30S WITHIN THE
VALLEYS...AND UPPER 20S/LOWER 30S ACROSS HIGHER ELEVATIONS.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
A WINTER STORM WATCH HAS BEEN ISSUED FOR THE SOUTHERN
ADIRONDACKS...AS WELL AS FOR ELEVATIONS ABOVE 1000 FEET WITHIN
SOUTHERN VT AND THE NORTHERN BERKSHIRES FROM MIDNIGHT TONIGHT UNTIL
7 PM EST WED. IN THIS REGION...CONFIDENCE IS HIGH ENOUGH TO WARRANT
A WATCH...WHERE SNOWFALL ACCUMS OF 5-10 INCHES IS POSSIBLE. IN
ADDITION...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE EASTERN
CATSKILLS...FOR THE SAME TIME PERIOD...WHERE 4-8 INCHES OF SNOWFALL
IS POSSIBLE...IN ADDITION TO THE CHANCE OF PATCHY FREEZING RAIN.

TONIGHT/WEDNESDAY...STRONG MID LEVEL ISENTROPIC LIFT...IN ADDITION
TO DYNAMICAL SUPPORT WITHIN THE COUPLED UPPER LEVEL JET REGION
SHOULD FAVOR A BAND OF MODERATE TO HEAVY SNOW TO DEVELOP FROM SW TO
NE AFTER MIDNIGHT. HOWEVER...AS MID LEVELS WARM...THE SNOW IS
EXPECTED TO TRANSITION TO SLEET DURING WED MORNING FROM S TO N.
BEFORE THIS OCCURS...HIGHER ELEVATIONS WITHIN THE CATSKILLS MAY
RECEIVE 4-8 INCHES OF SNOWFALL...THUS JUSTIFYING THE ADVISORIES.
HOWEVER...WITHIN THE VALLEYS...CONFIDENCE IS STILL SOMEWHAT LOW
REGARDING ULTIMATE SNOWFALL AMOUNTS...AS SLEET MAY MIX IN AFTER
ABOUT 2-3 HOURS OF SNOW...ESP ACROSS THE MID HUDSON VALLEY AND
SOUTHERN LITCHFIELD CO CT. THUS...WE HAVE NOT ISSUED ADVISORIES JUST
YET FOR THESE AREAS. FURTHER N/E...WHERE WATCHES HAVE BEEN
POSTED...ENOUGH DEEP COLD AIR SHOULD ALLOW FOR MOD-HVY SNOW TO OCCUR
FOR SEVERAL HOURS...POSSIBLY REACHING WARNING LEVELS. THIS WILL BE
ESPECIALLY TRUE FOR THE HIGHEST ELEVATIONS...MAINLY ABOVE 1000
FT...WITHIN THE WESTERN NEW ENGLAND WATCH AREAS. STRONG E/SE
DOWNSLOPING WINDS SHOULD LIMIT SNOWFALL AMTS ACROSS WESTERN PORTIONS
OF BENNINGTON CO...AND LOWER ELEVATIONS WITHIN NORTHERN BERKSHIRE
CO...WHERE BOUNDARY LAYER TEMPS MAY ACTUALLY WARM ABOVE FREEZING BY
OR JUST AFTER DAYBREAK. THUS...THE WATCH FOR THE NEW ENGLAND AREA IS
CONFINED TO THE HIGHER ELEVATIONS. IT SHOULD BE STRESSED THAT WITH
OR WITHOUT AN ADVISORY...THE MORNING COMMUTE WILL LIKELY BE MESSY
GIVEN THE TIMING OF THE MOD-HVY PRECIP AND TRANSITION...AS WELL AS
SINCE THIS IS THE FIRST SUCH EVENT OF THE SEASON. PRECIP SHOULD
GRADUALLY CHANGE TO RAIN FROM S TO N...INCREASING IN ELEVATION
DURING WED AFTERNOON...WITH THE EXCEPTION OF THE SOUTHERN
ADIRONDACKS AND HIGHER TERRAIN OF SOUTHERN VT...WHERE SNOW WILL
GRADUALLY CHANGE OVER TO SLEET.

AS FOR FREEZING RAIN POTENTIAL...IT APPEARS TO MAINLY BE FOR HIGHER
ELEVATIONS AS WELL...MAINLY ABOVE 1000 FT...GIVEN THE MOIST
ADIABATIC LOW LEVEL THERMAL PROFILE...FROM MID/LATE WED MORNING INTO
THE EARLY/MID AFTERNOON. IT SHOULD BE NOTED THAT THE NAM12 HINTS AT
COLD AIR LINGERING LONGER ACROSS THE REGION...FOR ELEVATIONS BETWEEN
800-1800 FT...WHICH COULD ALLOW FOR FREEZING RAIN TO BE MORE
WIDESPREAD AND PERSISTENT THAN CURRENTLY INDICATED. LATER FORECASTS
MAY NEED TO BE TWEAKED SHOULD FUTURE TRENDS REMAIN CONSISTENT.

E/SE WINDS COULD ALSO APPROACH ADVISORY LEVELS ACROSS HIGHER
ELEVATIONS WITHIN THE SOUTHERN GREEN MOUNTAINS...AND PORTIONS OF THE
BERKSHIRES AND TACONICS. CONFIDENCE STILL LOW ENOUGH AT THIS TIME
RANGE TO PRECLUDE ANY WIND ADVISORY...BUT WILL HIGHLIGHT POTENTIAL
IN HWOALY.

THE PRECIP SHOULD GRADUALLY BECOME MORE SHOWERY BY LATE WED
AFTERNOON...AND AS A STRONG EMBEDDED SHORTWAVE TRACKS ACROSS...AND
THE OCCLUDED FRONT APPROACHES...COULD ALLOW FOR SOME EMBEDDED
RUMBLES OF THUNDER GIVEN THE NAM SHOWALTERS DIPPING INTO SLIGHTLY
NEGATIVE RANGE. THESE SHOWERS SHOULD THEN TAPER OFF WED LATER WED
EVENING...BEFORE OROGRAPHICAL RAIN/SNOW SHOWERS DEVELOP AFTER
MIDNIGHT...WITH ADDITIONAL MINOR ACCUMS POSSIBLE.

THURSDAY...BEHIND THE STORM SYSTEM...THE MAIN IMPACTS TO OUR REGION
WILL BE STRONG WINDS...AND POTENTIAL LAKE EFFECT SNOWFALL. GIVEN THE
TRACK OF THE SFC LOW SO FAR TO THE W...AND THE SECONDAY LOW
REMAINING WEAK AND WELL TO OUR NE...IT APPEARS THAT THE GREATEST
ISALLOBARIC PRESSURE RISES WILL ALSO REMAIN TO OUR N/W. IN
ADDITION...INITIALLY THE WINDS WILL BE MORE FROM THE SW TO
WSW...WHICH DOES NOT FAVOR CHANNELING DOWN THE MOHAWK RIVER VALLEY.
HOWEVER...AS WINDS VEER SLIGHTLY INTO THE W DURING THE
AFTERNOON...AND MIXING DEEPENS...SOME GUSTS COULD APPROACH/SLIGHTLY
EXCEED ADV LEVELS. THUS...WE WILL MENTION THIS POSSIBILITY IN THE
HWOALY. OTHERWISE...LAKE EFFECT/ENHANCED SNOWBANDS ARE EXPECTED TO
DEVELOP...IMPACTING MAINLY NORTHERN HERKIMER CO. THIS WILL NEED TO
BE WATCHED...AS SNOWFALL ACCUMS COULD REACH ADV LEVELS BY LATE
AFTERNOON. AS FOR MAX TEMPS...DEEP MIXING SHOULD ALLOW TEMPS TO
REACH THE MID/UPPER 30S IN THE VALLEYS...WITH MAINLY 20S FOR HIGHER
ELEVATIONS. MAXES WILL LIKELY OCCUR DURING THE LATE MORNING/EARLY
AFTERNOON...WITH TEMPS FALLING DURING THE AFTERNOON HOURS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
BROAD MEAN UPPER TROUGH SETS UP OVER EASTERN NORTH AMERICA...
RESULTING IN BELOW NORMAL TEMPERATURES THROUGH MOST OF THE LONG TERM
PERIOD.  MEAN WIND FLOW OFF THE GREAT LAKES THURSDAY NIGHT THROUGH
FRIDAY NIGHT WILL MEAN INTERVALS OF CLOUDINESS ACROSS THE REGION...
AND BEST CHANCE FOR SNOW SHOWERS IN THE ADIRONDACKS.  BY SATURDAY...
WEAK HIGH PRESSURE IS NEARLY CENTERED OVER OUR AREA...AS SOUTHERN
STREAM UPPER ENERGY SQUIRTS JUST SOUTH OF OUR REGION...AND A
NORTHERN STREAM SYSTEM BEGINS TO APPROACH OUT OF CANADA. SOME
ENHANCED SNOW SHOWER ACTIVITY IS POSSIBLE IN THE ADIRONDACKS
ASSOCIATED WITH THE COLD FRONT SATURDAY NIGHT AND SUNDAY.

OTHERWISE...TRACK OF SOUTHERN STREAM SYSTEM SATURDAY AND SUNDAY VERY
MUCH IN QUESTION...AND WILL HAVE TO KEEP AN EYE ON IT IN CASE THERE
ARE TRENDS TO THE NORTH WITH TIME.  REGARDLESS...AFTER THE COLD
FRONT TRACKS THROUGH SATURDAY NIGHT OR SUNDAY...MUCH COLDER AIR
POURS IN SUNDAY NIGHT AND MONDAY.

LOWS THURSDAY NIGHT THROUGH SATURDAY NIGHT IN THE TEENS TO LOWER
20S...SOME SINGLE NUMBERS IN THE MOUNTAINS. HIGHS FRIDAY THROUGH
SUNDAY IN THE MID 20S TO LOWER 30S...COLDER IN THE MOUNTAINS.  LOWS
SUNDAY NIGHT LOWER TO MID TEENS...WITH HIGHS MONDAY IN THE MID TO
UPPER 20S...AROUND 20 MOUNTAINS...AROUND 30 SOUTHERN AREAS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE PERIOD WILL START WITH VFR FLIGHT CONDITIONS AND LOW CLOUDS
SLOWLY DISSIPATING AS HIGH CLOUDS BEGIN MOVING IN. VFR CLOUDS WILL
CONTINUE TO INCREASE THROUGH THE EVENING HOURS. MVFR CIGS WILL BE
FIRMLY IN PLACE AT KPOU/04Z...KALB/05Z AND KGFL/06Z. PRECIPITATION
FROM THE SYSTEM CURRENTLY IN THE PLAINS WILL COME IN THE FORM OF
SNOW STARTING AT KPOU AT 07Z...MOVING SOUTH TO NORTH REACHING KALB
AT 08Z AND KGFL AT 09Z. SNOW WILL CONTINUE...BECOMING MORE INTENSE
AND DETERIORATING VSBYS TO VLIFR WEDNESDAY MORNING.

IN THE VALLEYS...SNOW WILL START TO MIX WITH RAIN AROUND
14Z/KPOU...15Z/KALB AND 16Z/KGFL AS SOUTHERLY FLOW BRINGS WARMER AIR
IN ALOFT. THIS FLOW WILL CONTINUE TO TRANSITION SNOW/RAIN MIX TO
PERIODS OF RAIN IN THE AFTERNOON FOR ALL TERMINALS. DURING THE
RAIN/SNOW MIX...VSBYS WILL IMPROVE TO IFR WITH IFR CIGS OVER THE
REGION.

WINDS WILL CONTINUE FROM THE SOUTH TO SOUTHWEST THIS AFTERNOON...
SHIFTING OVERNIGHT TO THE EAST AND SOUTHEAST. WIND SPEEDS WILL
INCREASE 5-10KTS AFTER SUNRISE AND CONTINUE TO INCREASE 10-15KTS
THROUGHOUT THE DAY.

OUTLOOK...
WED...MVFR/IFR...SN/RA LIKELY.
THUR...VFR/MVFR...CHC -SHSN. WINDY.
FRI-SAT...VFR. NO SIG WX.
SUN...VFR...SLGT CHC -SHSN.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS EXPECTED THROUGH EARLY WEDNESDAY AS ANY
PRECIPITATION UP TO THAT TIME WILL COME IN THE FORM OF SNOW AND THUS
HAVE NO DIRECT IMPACT ON THE RIVERS.

ON WEDNESDAY...SNOW MIXING WITH OR CHANGING TO RAIN COULD PRODUCE
SOME HYDRO PROBLEMS...ESPECIALLY FROM ALBANY SOUTH AND EAST WHERE
THE GREATEST AMOUNT OF RAIN IS EXPECTED TO FALL AND TEMPERATURES
WARM UP THE MOST.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM EST
     WEDNESDAY FOR NYZ047-048-051-058-063.
     WINTER STORM WATCH FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY
     EVENING FOR NYZ033-042.
MA...WINTER STORM WATCH FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY
     EVENING FOR MAZ001.
VT...WINTER STORM WATCH FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY
     EVENING FOR VTZ013>015.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...KGS
HYDROLOGY...
Hazardous weather outlook, Dec 8, 5:13 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
513 AM EST TUE DEC 8 2009

NYZ033-042-091200-
HAMILTON-NORTHERN WARREN-
513 AM EST TUE DEC 8 2009

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON AND NORTHERN WARREN
COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

STRONG WEST WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR
THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH.
SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL
OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-VTZ013>015-091200-
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
513 AM EST TUE DEC 8 2009

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING FOR ELEVATIONS ABOVE 1000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES IN WESTERN
MASSACHUSETTS AND FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

STRONG SOUTHEAST WINDS ARE POSSIBLE WEDNESDAY...FOLLOWED BY STRONG WEST
WINDS IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND
GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE
LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND
ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-MAZ025-NYZ043-054-061-084-091200-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-
EASTERN RENSSELAER-EASTERN COLUMBIA-SOUTHERN WASHINGTON-
513 AM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD COUNTY
IN NORTHWESTERN CONNECTICUT...SOUTHERN BERKSHIRE COUNTY IN WESTERN
MASSACHUSETTS AND THE TACONICS IN EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO THE GREAT
LAKES LATE TONIGHT INTO WEDNESDAY. SNOW WILL DEVELOP IN ADVANCE OF
THIS SYSTEM AFTER MIDNIGHT TONIGHT...AND WILL CONTINUE INTO
WEDNESDAY MORNING...BEFORE TRANSITIONING TO A WINTRY MIX...THEN
RAIN BY WEDNESDAY AFTERNOON. THERE IS THE POSSIBILITY FOR MODERATE
SNOWFALL ACCUMULATIONS. SHOULD CONFIDENCE LEVELS INCREASE THAT
SUCH ACCUMULATIONS WILL OCCUR...A WINTER WEATHER ADVISORY WOULD BE
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO THE GREAT
LAKES LATE TONIGHT INTO WEDNESDAY. SNOW WILL DEVELOP IN ADVANCE OF
THIS SYSTEM AFTER MIDNIGHT TONIGHT...AND WILL CONTINUE INTO
WEDNESDAY MORNING...BEFORE TRANSITIONING TO A WINTRY MIX...THEN
RAIN BY WEDNESDAY AFTERNOON. THERE IS THE POSSIBILITY FOR MODERATE
SNOWFALL ACCUMULATIONS. SHOULD CONFIDENCE LEVELS INCREASE THAT
SUCH ACCUMULATIONS WILL OCCUR...A WINTER WEATHER ADVISORY WOULD BE
ISSUED.

STRONG SOUTHEAST WINDS ARE POSSIBLE WEDNESDAY...FOLLOWED BY STRONG WEST
WINDS IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND
GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE
LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND
ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ047-048-051-058-063-091200-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-
513 AM EST TUE DEC 8 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SCHOHARIE
VALLEY...EASTERN CATSKILLS...AND HELDERBERGS OF EAST CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

STRONG WEST WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR
THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH.
SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL
OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ013-NYZ032-038>041-049-050-052-053-059-060-064>066-082-083-091200-
SOUTHERN LITCHFIELD-NORTHERN HERKIMER-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-
513 AM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY
IN NORTHWESTERN CONNECTICUT...AND THE MOHAWK VALLEY...EXTREME
WESTERN ADIRONDACKS...MID HUDSON VALLEY...THE GREATER CAPITAL
REGION...AND THE LAKE GEORGE SARATOGA REGION OF EAST CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO THE GREAT
LAKES LATE TONIGHT INTO WEDNESDAY. SNOW WILL DEVELOP IN ADVANCE OF
THIS SYSTEM AFTER MIDNIGHT TONIGHT...AND WILL CONTINUE INTO
WEDNESDAY MORNING...BEFORE TRANSITIONING TO A WINTRY MIX...THEN
RAIN BY WEDNESDAY AFTERNOON. THERE IS THE POSSIBILITY FOR MODERATE
SNOWFALL ACCUMULATIONS. SHOULD CONFIDENCE LEVELS INCREASE THAT
SUCH ACCUMULATIONS WILL OCCUR...A WINTER WEATHER ADVISORY WOULD BE
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO THE GREAT
LAKES LATE TONIGHT INTO WEDNESDAY. SNOW WILL DEVELOP IN ADVANCE OF
THIS SYSTEM AFTER MIDNIGHT TONIGHT...AND WILL CONTINUE INTO
WEDNESDAY MORNING...BEFORE TRANSITIONING TO A WINTRY MIX...THEN
RAIN BY WEDNESDAY AFTERNOON. THERE IS THE POSSIBILITY FOR MODERATE
SNOWFALL ACCUMULATIONS. SHOULD CONFIDENCE LEVELS INCREASE THAT
SUCH ACCUMULATIONS WILL OCCUR...A WINTER WEATHER ADVISORY WOULD BE
ISSUED.

STRONG WEST WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR
THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH.
SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL
OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:25 AM ESTWinter Storm WatchALYHamilton, Warren12 hr
Dec 8, 4:25 AM ESTWinter Weather AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more31 hr
Dec 8, 3:59 PM ESTFlood WatchALYDutchess, Ulster19 hr
Dec 8, 4:54 PM ESTWinter Storm WarningALYAlbany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more22 hr

Nearby

Wind Advisories in New York, 2009Wind Advisories in Vermont, 2009Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.